Tennessee, 2026Damaging Winds in Tennessee, March 7, 2026
March 7, 2026 · NWS OHX · 4 events in 3 counties and zones
A line of strong thunderstorms tracked east through Middle Tennessee during the afternoon of March 7, 2026. This line was non-severe as it moved through the area, but did produce wind gusts up to 50 mph which caused minor sporadic damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong thunderstorms tracked east through Middle Tennessee during the afternoon of March 7, 2026. This line was non-severe as it moved through the area, but did produce wind gusts up to 50 mph which caused minor sporadic damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 7, 11:29 AM CST, 1 hour 16 minutes earlier. Its key messages:
- Updated at 1124 AM CST Sat Mar 7 2026
- High chance for showers and thunderstorms today. Some storms could be strong to severe, mainly posing a threat for damaging winds.
- Above normal temperatures will continue for the next several days.
- Medium to high rain chances will persist through Wednesday night. Appreciable rainfall totals are likely during the next 7 days, which should help alleviate our worsening drought conditions.
Area forecast discussion, Mar 7, 11:29 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1129 AM CST Sat Mar 7 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1124 AM CST Sat Mar 7 2026
- High chance for showers and thunderstorms today. Some storms
could be strong to severe, mainly posing a threat for damaging
winds.
- Above normal temperatures will continue for the next several
days.
- Medium to high rain chances will persist through Wednesday
night. Appreciable rainfall totals are likely during the next 7
days, which should help alleviate our worsening drought
conditions.
&&
.SHORT TERM...
(Rest of today through Sunday)
Issued at 1100 AM CST Sat Mar 7 2026
An upper level trough and surface low are pushing into the Great
Lakes region. This has a cold front set up to our west. The cold
front will sweep into Middle TN this afternoon and early evening
and will bring a high chance for rain and thunderstorms. Meso
Analysis has 500-1000 j/kg of MLCAPE over our area and the latest
HREF has MLCAPE remaining in that range ahead of the front. Bulk
shear will increase to 25-35 knots as the front approaches. Given
the shear and CAPE some strong storms will be possible and SPC has
our entire area in at least a marginal risk (level 1 of 5) with a
slight risk (level 2 of 5) west of I-65. Marginal mid-level lapse
rates will keep the large hail threat low, strong wind gusts are
going to be the primary concern with any stronger storms. Low
level wind shear will be 20-30 knots with 0-1 km helicity of
140-180, that will be enough to keep a non zero chance for a
tornado but overall the tornado risk is very low. The 12z OHX
sounding showed PWATs at 1.29" which is a daily max and near the
max for this time of year. There is a high chance for heavy rain
with any thunderstorms. With the front pushing things along the
flooding threat will remain low but some minor roadway flooding
will be possible. We will also see breezy southerly winds gusting
20-30 mph ahead of the front. This will help highs reach the mid
70s to near 80 for today.
The cold front is going to linger over the region and that will
keep on and off showers in the forecast for the overnight and
through Sunday morning before the front pushes south. Cooler
temperatures build in behind the front but they will still be well
above average, we are looking at highs in the mid 60s to around
70 for Sunday. The cloud cover should break up some as we head
through the afternoon.
&&
.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1100 AM CST Sat Mar 7 2026
We are going to see unsettle weather for the first half of the
long term forecast period. Upper level flow will become more zonal
on Monday. A short wave tracking out of the central Plains will
push the cold front back north as a warm front. This will bring
the return of showers and thunderstorms Monday evening through
Tuesday early afternoon. Instability looks to be elevated during
this time and that will keep the severe threat very low but
thunderstorms will be possible.
An upper level trough will then lift out of the four corners
region on Wednesday with a deepening surface low to our north.
This will push a cold front into Middle TN late morning into the
afternoon and bring a high chance for showers and thunderstorms.
With the deepening low we will see bulk shear increase to 45-55
knots. There is some uncertainty on how much CAPE we will see
build ahead of the front and that will impact our severe potential,
there is a high chance of 250 j/kg and a moderate chance of 500
j/kg. Given how dynamic things are with this system is shouldn't
take much CAPE to have at least some strong wind gusts with
thunderstorms. PWATs will push above 1.0" and heavy rain will be
possible with any thunderstorms. The front will clear the area
Wednesday night and we will see a quiet end to the week as high
pressure builds to our west and pushes east. Highs will quickly
warm back into the 70s and lower 80s for the first half of the
week but we will cool off behind the front with them falling into
the 50s and 60s for the end of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Sat Mar 7 2026
A line of rain and storms will impact the terminals from west to
east this afternoon. A tempo group was included with the
prevailing rain line at each terminal during the window of
greatest storm potential. Vis may drop to IFR during the periods
of heaviest rain. A surface front will move through the terminals
overnight after the band of rain which will reduce cigs to
MVFR/IFR. There is a low chance a light shower impacts a terminal
ahead and along the frontal passage, but the main impact will be
the lower cigs. IFR/MVFR cigs will continue into Sunday morning.
VFR conditions are expected to return at CKV late in the morning
and in the mid to late afternoon at BNA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 77 55 69 48 / 100 90 30 0
Clarksville 74 51 69 46 / 100 80 10 0
Crossville 76 56 65 48 / 80 90 50 0
Columbia 77 55 69 47 / 100 90 30 0
Cookeville 77 56 65 50 / 90 90 50 0
Jamestown 77 53 64 47 / 80 90 50 0
Lawrenceburg 77 56 69 50 / 90 90 40 0
Murfreesboro 79 55 68 48 / 90 90 40 0
Waverly 73 50 68 47 / 90 80 20 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Reagan
In the hours before
Special weather statement, Mar 7, 10:48 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
1048 AM CST Sat Mar 7 2026
TNZ005-071730-
Stewart TN-
1048 AM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEWART COUNTY THROUGH
1130 AM CST...
At 1047 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Wranglers Campground, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CST for
Middle Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3662 8764
3642 8804 3644 8806 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 1647Z 242DEG 43KT 3662 8801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Mar 7, 11:30 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1130 AM CST Sat Mar 7 2026
TNZ005-006-071815-
Stewart TN-Montgomery TN-
1130 AM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES THROUGH 1215 PM CST...
At 1129 AM CST, Doppler radar was tracking a strong thunderstorm near
Big Rock, or near Dover, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Indian Mound, Palmyra,
and Woodlawn.
This includes Interstate 24 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CST for
Middle Tennessee.
&&
LAT...LON 3642 8803 3663 8785 3664 8732 3650 8736
3637 8762 3637 8772 3635 8774 3633 8778
3633 8787 3634 8792 3635 8794 3635 8798
3641 8803
TIME...MOT...LOC 1729Z 271DEG 28KT 3652 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Mar 7, 12:00 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
1200 PM CST Sat Mar 7 2026
TNZ006-007-026-071845-
Robertson TN-Cheatham TN-Montgomery TN-
1200 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT MONTGOMERY...NORTHWESTERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES THROUGH 1245 PM CST...
At 1200 PM CST, Doppler radar was tracking a strong thunderstorm over
Clarksville, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, Springfield, Coopertown, Guthrie, Pleasant View, Adams,
Cedar Hill, Palmyra, and Cunningham.
This includes Interstate 24 between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CST for
Middle Tennessee.
&&
LAT...LON 3657 8684 3633 8710 3635 8759 3639 8760
3651 8738 3664 8733 3665 8685
TIME...MOT...LOC 1800Z 268DEG 35KT 3656 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreLocal storm report, Mar 7, 12:08 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1208 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Tstm Wnd Gst 5 NW Clarksville 36.62N 87.42W
03/07/2026 M40 MPH Montgomery TN ASOS
ASOS station KCKV Clarksville Outlaw Field.
&&
ASSpecial weather statement, Mar 7, 12:45 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1245 PM CST Sat Mar 7 2026
TNZ007-008-026-027-071915-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
1245 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DAVIDSON...
NORTHWESTERN SUMNER...NORTHERN CHEATHAM AND ROBERTSON COUNTIES
THROUGH 115 PM CST...
At 1245 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Cross Plains to near
Springfield to near Ashland City. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Ashland City, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Cross Plains, Portland, Joelton,
Pleasant View, Orlinda, Cedar Hill, Mitchellville, Cheatham Dam, and
Black Jack.
This includes the following highways...
Interstate 65 between mile markers 95 and 121.
Interstate 24 between mile markers 19 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CST for
Middle Tennessee.
&&
LAT...LON 3665 8645 3653 8648 3628 8673 3629 8714
3629 8716 3631 8716 3632 8723 3665 8693
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1845Z 274DEG 33KT 3663 8685 3653 8689 3631 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThunderstorm Wind, Perry
- When
- March 7, 12:45 PM CST
- Where
- Perry County, 2.4 mi SSE of Beardstown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.688, -87.803
Strong thunderstorm winds caused tree branches to fall and resulted in a small shed losing its roof near Alridge Circle south of Lobelville. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- March 7, 2:07 PM CST
- Where
- Lawrence County, 2.31 mi WNW of New Haven
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.312, -87.568
Strong thunderstorm winds blew off portions of a metal roof from a chicken barn just off Highway 64 near the Wayne and Lawrence County line. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- March 7, 2:15 PM CST
- Where
- Lawrence County, 0.61 mi S of Loretto
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.071, -87.450
Strong thunderstorm winds downed a powerline near Riddle Lane in Loretto, causing power outages. Damages are a rough estimate.
Thunderstorm Wind, Smith
- When
- March 7, 2:55 PM CST
- Where
- Smith County, 0.92 mi NE of Kempville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.360, -85.859
Strong thunderstorm winds downed a few trees on Little Salt Lick Road near Carthage. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, March 7, 20262 injured · $500,000 · EF2 · 1 event
- Avalanche in Colorado, March 7, 20261 death · 1 event
- Tornado in Arkansas, March 7, 20261 injured · $100,000 · EF2 · 1 event
- Flash Flood and Hail in Texas, March 7 to 8, 20263 injured · $345,000 · 2.75 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, March 7, 2026$135,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Ohio, March 7, 2026$90,000 · 1.25 in hail · 10 events
- High Wind in Montana, March 7 to 8, 2026$20,000 · 73 kt wind · 23 events
- Tornado and Flash Flooding in Arkansas, March 7 to 11, 2026EF1 · 11 events
- Hail and Damaging Winds in Ohio, March 7, 2026$24,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, March 7, 2026$11,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Ohio, March 7, 20262 injured · $4,000 · 1 in hail · 4 events
- Damaging Winds in Pennsylvania, March 7, 2026$20,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310267, 1310270, 1310268, 1310273.